Tennessee, 2016Flood in Tennessee, May 25, 2016
May 25, 2016 · NWS OHX · 1 event in 1 county or zone
A large but weakening line of showers and thunderstorms moved into Middle Tennessee during the afternoon hours on May 25. A few reports of minor flooding were received in Montgomery County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large but weakening line of showers and thunderstorms moved into Middle Tennessee during the afternoon hours on May 25. A few reports of minor flooding were received in Montgomery County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 1:30 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, May 25, 1:30 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
230 PM CDT WED MAY 25 2016
.DISCUSSION...
General trend into the weekend is for ML/UL long-wave like pattern
to amplify as west coast trough develops into northern plains closed
low by early Friday. Developing upper ridge somewhat dirty as
moderate moisture remains as bits of weak energy pass. At LLs...high
pressure holds but does show signs of weaken latter part of the
week. Overall...isolated to scattered shwrs/storms are expected to
continue into the weekend. Hard to put finger on exactly which
day will have greater coverage without really any good organized
features. But while pattern is not exactly summer like...is it
similar as most activity is expected in the afternoons/eves as
thermodynamic parameters pushing CAPE 2000-3000 range 18-03z
time-frames each day.
Early Sunday...upper ridge reacts to weak system heading up FL east
coast as well as filling plains upper low. While upper ridging does
hold, it dampens significantly and remains as such into the early
part of next week. Despite weaker ridging, moisture source is
more limited. Thus...isolated activity is expected in large part
Monday-Wednesday...although Tuesday shwrs/strms may be a bit more
numerous.
Temps heading into the next week looking to remain well above normal.
&&
.AVIATION...
18Z TAF DISCUSSION.
BNA/CKV/CSV...Band of showers is moving across West Tennessee late
this morning and appears to be picking up some steam. Latest HRRR
also shows more widespread shower development during the
afternoon, so will include TEMPO groups for light showers and VFR
cigs at BNA & CKV. Expect generally benign weather after 00Z. At
this time, radiation fog appears unlikely owing mainly to
persistent VFR cigs.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 68 88 68 88 66 / 20 20 10 20 20
Clarksville 66 85 66 84 65 / 30 30 20 30 30
Crossville 65 84 65 84 63 / 20 20 10 20 20
Columbia 66 87 67 86 65 / 20 20 10 20 20
Lawrenceburg 65 88 67 86 64 / 20 10 10 20 20
Waverly 67 86 66 84 65 / 30 30 20 30 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......07
AVIATION........08
Hazardous weather outlook, May 25, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 25 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
31
In the hours before
Special weather statement, May 25, 1:17 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT WED MAY 25 2016
TNZ005-251945-
STEWART TN-
217 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 245
PM CDT...
AT 214 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO
OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
3645 8792 3656 8804 3658 8804 3667 8795
TIME...MOT...LOC 1914Z 223DEG 23KT 3656 8791
ALSpecial weather statement, May 25, 1:35 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT WED MAY 25 2016
TNZ007-026-027-252000-
DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
235 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROBERTSON...
NORTHWESTERN DAVIDSON AND EAST CENTRAL CHEATHAM COUNTIES UNTIL 300 PM
CDT...
AT 235 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JOELTON...OR 7 MILES EAST OF ASHLAND CITY...MOVING NORTHEAST AT
20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...GOODLETTSVILLE...COOPERTOWN...JOELTON...BEAMAN PARK...
WHITES CREEK AND BELLS BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING.
&&
LAT...LON 3615 8691 3627 8704 3645 8689 3629 8666
TIME...MOT...LOC 1935Z 218DEG 18KT 3624 8693
AL
Special weather statement, May 25, 2:07 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT WED MAY 25 2016
TNZ007-008-252030-
SUMNER TN-ROBERTSON TN-
307 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROBERTSON AND WEST
CENTRAL SUMNER COUNTIES UNTIL 330 PM CDT...
AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENBRIER...OR NEAR SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WHITE HOUSE...MILLERSVILLE...GREENBRIER...RIDGETOP...
CROSS PLAINS AND ORLINDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3645 8656 3636 8673 3639 8673 3641 8675
3639 8678 3637 8679 3636 8679 3635 8682
3637 8685 3638 8686 3639 8686 3648 8692
3665 8681 3665 8674
TIME...MOT...LOC 2007Z 220DEG 22KT 3644 8680
ALSpecial weather statement, May 25, 2:55 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT WED MAY 25 2016
TNZ007-008-026-027-252145-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
355 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROBERTSON...NORTHEASTERN
DAVIDSON...NORTHEASTERN CHEATHAM AND CENTRAL SUMNER COUNTIES UNTIL
445 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CROSS PLAINS TO NEAR COOPERTOWN. MOVEMENT
WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...MADISON...HENDERSONVILLE...GOODLETTSVILLE...
WHITE HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...LAKEWOOD...
RIDGETOP...CROSS PLAINS...PORTLAND...JOELTON...OLD HICKORY...
PLEASANT VIEW...ORLINDA...MITCHELLVILLE...COTTONTOWN AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3664 8628 3620 8667 3636 8705 3665 8679
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2054Z 284DEG 23KT 3656 8672 3634 8697
ALSpecial weather statement, May 25, 3:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT WED MAY 25 2016
TNZ005-006-023>025-252230-
MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN-
442 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEWART...NORTH CENTRAL
HUMPHREYS...HOUSTON...SOUTHWESTERN MONTGOMERY AND NORTHWESTERN
DICKSON COUNTIES UNTIL 530 PM CDT...
AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF TENNESSEE RIDGE...OR 12 MILES SOUTH OF DOVER...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...ERIN...CLARKSVILLE...TENNESSEE RIDGE...VANLEER...
CUMBERLAND CITY...SLAYDEN...PALMYRA...HOUSTON COUNTY AIRPORT...
INDIAN MOUND AND CUNNINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3647 8805 3649 8806 3650 8805 3651 8729
3622 8729 3618 8793 3622 8795 3626 8794
3631 8796 3635 8798 3637 8800 3639 8801
3640 8803 3642 8804 3645 8806
TIME...MOT...LOC 2141Z 268DEG 45KT 3632 8792
JACKSONSpecial weather statement, May 25, 4:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT WED MAY 25 2016
TNZ006-007-025-026-252315-
MONTGOMERY TN-DICKSON TN-ROBERTSON TN-CHEATHAM TN-
533 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTSON...NORTHWESTERN
CHEATHAM...MONTGOMERY AND NORTHERN DICKSON COUNTIES UNTIL 615 PM
CDT...
AT 533 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FORT CAMPBELL NORTH TO 12 MILES SOUTHWEST
OF CLARKSVILLE TO 9 MILES NORTHEAST OF MCEWEN. MOVEMENT WAS EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...CLARKSVILLE...COOPERTOWN...PLEASANT VIEW...ADAMS...
VANLEER...SLAYDEN...PALMYRA...WOODLAWN...CUNNINGHAM AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3625 8700 3621 8753 3641 8750 3664 8758
3664 8703
TIME...MOT...LOC 2233Z 255DEG 22KT 3666 8754 3640 8746 3621 8753
JACKSONFlood, Montgomery
- When
- May 25, 5:00 PM CST to 7:00 PM CST
- Where
- Montgomery County, 5.14 mi WSW of Ft Campbell to 1.21 mi ENE of Clarksville Arpt
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 36.611, -87.560
Minor flooding was reported in the Woodlawn and northwest Clarksville areas. Low lying roads near Woodlawn had minor flooding, as well as Peachers Mill Road in Clarksville. CoCoRaHS station Clarksville 10.2 WSW reported 1.98 inches of rain in a little over 1 hour along with minor flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 25, 20168 injured · EF4 · 9 events
- Tornado and Hail in Oklahoma, May 25, 2016$20,000 · EF2 · 5 events
- Flash Flooding and Hail in Iowa, May 25 to 26, 2016$450,000 · 1.25 in hail · 34 events
- Damaging Wind in Wisconsin, May 25, 2016$1.5 million · 78 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, May 25, 2016$225,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Missouri, May 25 to 26, 2016$500 · 3 in hail · 66 events
- Hail and Damaging Wind in South Dakota, May 25, 2016$45,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Minnesota, May 25 to 26, 2016$25,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, May 25, 2016$18,000 · 1.25 in hail · 14 events
- Tornadoes and Hail in Minnesota, May 25, 2016$25,000 · EF0 · 6 events
- Hail and Damaging Wind in South Dakota, May 25, 20162.75 in hail · 13 events
- Damaging Winds in South Dakota, May 25, 2016$15,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628882.